Alert archive / Indiana / Beach Hazards Statements in 2025
Beach Hazards Statement 4, NWS Northern Indiana
NWS Northern Indiana issued this beach hazards statement at Jul 9, 2025, 3:13 AM CDT for LaPorte County, Indiana; Berrien County, Michigan. It took effect at Jul 9, 2025, 4:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2025, 3:13 AM CDT (08:13 UTC)
- In effect from
- Jul 9, 2025, 4:00 PM CDT
- Expired
- Jul 10, 2025, 1:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
Counties LaPorte County, IN, Berrien County, MI
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.2 hours before the alert went out and 244 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 879 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
969 WHUS43 KIWX 090813 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 413 AM EDT Wed Jul 9 2025 INZ103-MIZ177-277-091615- /O.NEW.KIWX.BH.S.0004.250709T2100Z-250710T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- 413 AM EDT Wed Jul 9 2025 /313 AM CDT Wed Jul 9 2025/ ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves 2 feet or less will build to 3 to 4 feet this evening. Waves slowly subside overnight tonight into Thursday morning. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From this afternoon through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
4 follow-up statements
028 WHUS43 KIWX 091446 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 1046 AM EDT Wed Jul 9 2025 INZ103-MIZ177-277-092300- /O.CON.KIWX.BH.S.0004.250709T2100Z-250710T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- 1046 AM EDT Wed Jul 9 2025 /946 AM CDT Wed Jul 9 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 PM EDT /4 PM CDT/ THIS AFTERNOON THROUGH LATE TONIGHT... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves 2 feet or less will build to 3 to 4 feet this evening. Waves slowly subside overnight tonight into Thursday morning. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...From 5 PM EDT /4 PM CDT/ this afternoon through late tonight. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
690 WHUS43 KIWX 091919 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 319 PM EDT Wed Jul 9 2025 INZ103-MIZ177-277-100330- /O.CON.KIWX.BH.S.0004.250709T2100Z-250710T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- 319 PM EDT Wed Jul 9 2025 /219 PM CDT Wed Jul 9 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ THURSDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves 2 feet or less will build to 3 to 4 feet this evening. Waves slowly subside overnight tonight into Thursday morning. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Until 2 AM EDT /1 AM CDT/ Thursday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
014 WHUS43 KIWX 100136 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 936 PM EDT Wed Jul 9 2025 INZ103-MIZ177-277-100600- /O.CON.KIWX.BH.S.0004.000000T0000Z-250710T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- 936 PM EDT Wed Jul 9 2025 /836 PM CDT Wed Jul 9 2025/ ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 AM EDT /1 AM CDT/ THURSDAY... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Waves of 3 to 4 feet this evening, subsiding to 2 to 3 feet later tonight. * WHERE...In Indiana, Northern La Porte county. In Michigan, Northern Berrien and Southern Berrien counties. * WHEN...Until 2 AM EDT /1 AM CDT/ Thursday. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. Do not venture out on piers. && $$
963 WHUS43 KIWX 100549 CFWIWX Coastal Hazard Message National Weather Service Northern Indiana 149 AM EDT Thu Jul 10 2025 INZ103-MIZ177-277-100700- /O.EXP.KIWX.BH.S.0004.000000T0000Z-250710T0600Z/ Northern La Porte-Northern Berrien-Southern Berrien- 149 AM EDT Thu Jul 10 2025 /1249 AM CDT Thu Jul 10 2025/ ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 AM EDT /1 AM CDT/ EARLY THIS MORNING... The Beach Hazards Statement will be allowed to expire at 2 AM EDT. However, waves of 2 to 3 will persist early Thursday morning with a Moderate Swim Risk for southeast Lake Michigan beaches. Breaking waves and currents are expected. Wave heights should diminish to around 1 foot Thursday afternoon. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Jul 9, 3:06 AM CDT, 7 minutes earlier. Its key messages:
- Becoming hot and humid Friday and Saturday. Highs in the upper 80s with heat indices in the low to mid 90s.
- Chances abound for mainly afternoon and evening showers and thunderstorms through early next week.
- Severe storms are not expected.
Area forecast discussion, Jul 9, 3:06 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 406 AM EDT Wed Jul 9 2025 .KEY MESSAGES... - Becoming hot and humid Friday and Saturday. Highs in the upper 80s with heat indices in the low to mid 90s. - Chances abound for mainly afternoon and evening showers and thunderstorms through early next week. - Severe storms are not expected. && .DISCUSSION... Issued at 258 AM EDT Wed Jul 9 2025 Incredibly stable mid level (700mb-500mb) lapse rates in the order of 4.7 to 5.0 C/Kg were over northern Indiana and surrounding areas. Scattered showers and a few storms have survived the night in the base of the upper level trof that was moving through the Upper Great Lakes region. Scattered showers and storms will become more numerous by late this afternoon with daytime heating. Severe storms are not expected, but locally heavy rainfall and wind gusts up to 40 mph will be possible. There should be a short break in the activity Thursday with somewhat more stable air, slightly lower dew points and weak subsidence. An upper level trof topping the subtropical ridge extension was over the southwest CONUS will phase with another wave moving east across southern Canada. These merging systems will bring a good chance for showers and storms Friday. Given the stable conditions, heavy rainfall is not expected. After Friday, numerous chances for showers and storms will persist through the middle of next week given the environment of high precipitable water values and deep moisture. && .AVIATION /06Z TAFS THROUGH 06Z THURSDAY/... Issued at 145 AM EDT Wed Jul 9 2025 A convectively enhanced short wave will continue to track across northern Indiana this morning with some scattered showers and isolated thunderstorms. Instability is a limiting factor however, with CIN for near sfc based parcels persisting. Confidence at this time is too low for inclusion of showers at terminals overnight, but trends will continue to be monitored through the daybreak. The best chance may be at KSBN where remnant MCV feature across NE Illinois could speak some early morning showers/isolated storms. Broad upstream upper trough will take a baggy sfc trough/cool front into northern Indiana today with a diurnal uptick in showers and embedded storms expected. This potential appears to affect both terminals and will continue idea from previous forecast in PROB30 mention through mid/late afternoon at KSBN, and mid afternoon through early evening at KFWA based on frontal timing. Drier low level air will eventually seep into northern Indiana tonight behind this front. This setup could yield some patchy shallow fog development across NE Indiana early Thursday morning but this will be addressed in next TAF issuance. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...None. OH...None. MI...None. MARINE...None. && DISCUSSION...Skipper AVIATION...Marsili
Hazardous weather outlook, Jul 8, 12:37 PM CDT, 14 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 137 PM EDT Tue Jul 8 2025 INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204- 216-LMZ043-046-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025- 091745- Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall- Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington- Wells-Adams-Grant-Blackford-Jay-Northern La Porte- Eastern St. Joseph IN-Northern Kosciusko-Southern La Porte- Western St. Joseph IN-Southern Kosciusko- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- Cass MI-St. Joseph MI-Branch-Hillsdale-Northern Berrien- Southern Berrien-Williams-Fulton OH-Defiance-Henry-Paulding-Putnam- Van Wert-Allen OH- 137 PM EDT Tue Jul 8 2025 /1237 PM CDT Tue Jul 8 2025/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan, northwest Ohio and the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Isolated to widely scattered showers and perhaps a couple of thunderstorms are possible this evening through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic chances for showers and thunderstorms will exist over the next several days. Severe storms are not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 4:01 PM CDT | Special Weather Statement | IWX | Saint Joseph | 29 min |
Nearby
Beach Hazards Statements in Indiana, 2025Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.